MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable hbv results with the cobas® taqscreen mpx test, version 2.0 for use on the cobas s 201 system.It was reported that the samples were initially tested reactive for hbv but were negative upon resolution testing.
 
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Data provided by the customer confirmed the hbv reactive results with ct values of 37.0, 37.1, and 37.2.The positive control for hbv was robust and sigmoidal, as were the internal controls for the samples, positive, and negative controls, indicating that the assay is working as intended.The investigation did not identify a product problem.The most probable root cause for the three unexpected hbv reactive results is pre-analytical contamination.Without the serological status of all associated donors, it remains difficult to definitively differentiate between true infections (e.G., occult hepatitis b infection/obi) and potential pre-analytical events.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key24421567
Report Number2243471-2026-00642
Device Sequence Number14922280
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05969484190
Device Lot NumberM29615
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown